MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Model Number 71420578
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the surgeon perform a washout and debridement and a poly insert exchange due to sepsis.The patient outcome is unknown.
 
Additional Manufacturer Narrative
G3, h2, h3 and h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms per complaint details, the surgeon performed a washout, debridement and a poly insert exchange approximately 20 months post implantation due to sepsis.Per correspondence, no further information is available.It was communicated that the surgeon did not fault the device.Reportedly, sepsis was the root cause of the reported events; however, no supporting documentation was provided.The patient impact beyond the reported sepsis and medical/surgical interventions could not be determined.No further medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10911069
Report Number1020279-2020-06775
Device Sequence Number3317091
Product Code JWH
UDI-Device Identifier03596010208316
UDI-Public03596010208316
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420578
Device Catalogue Number74027271
Device Lot NumberA1803635
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II RESURF PAT 35MM/71420578; JOURNEY TIBIA BASE NP RT SZ 8/74022218/18CM18168; JRNY II BCS FEM COCR RT SZ 8/74024218/16DMB0067A
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;